MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 14F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 14F; VASCULAR CLOSURE DEVICE
Catalog Number 2156
Medical Device Problem Codes Difficult to Advance (2920); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "14 fr manta device failure during peripheral ventricular assist device (pvad) removal case.Pvad sheath was removed and exchanged for manta sheath.Severe valve resistance was experienced during introduction of manta device requiring more force and eventually the tip was damaged so another device was opened.During introduction into the same sheath, the manta sheath hub dismantled and broke apart.A third device was opened and manta sheath exchanged.Same valve resistance was experienced but was able to manage and get the manta device through and clicked together.Deployment went well but some extravasation was seen on angiogram.Went back up on manta tension for re-extension and the suture cut into the advancement tube and malfunctioned.An alternative suture mediated closure device was deployed to cinch up the remaining leak with good results." associated complaints 3010252479-2025-00100,.
 
Event or Problem Description
It was reported that "14 fr manta device failure during peripheral ventricular assist device (pvad) removal case.Pvad sheath was removed and exchanged for manta sheath.Severe valve resistance was experienced during introduction of manta device requiring more force and eventually the tip was damaged so another device was opened.During introduction into the same sheath, the manta sheath hub dismantled and broke apart.A third device was opened and manta sheath exchanged.Same valve resistance was experienced but was able to manage and get the manta device through and clicked together.Deployment went well but some extravasation was seen on angiogram.Went back up on manta tension for re-extension and the suture cut into the advancement tube and malfunctioned.An alternative suture mediated closure device was deployed to cinch up the remaining leak with good results." associated complaints: 3010252479-2025-00100, 3010252479-2025-00099.
 
Additional Manufacturer Narrative
(b)(4).The customer complaint of bypass tube resistance and subsequentially the sheath separating from the housing was confirmed through the investigation of the returned sample.The customer returned one manta closure system along with the dilator.Visual analysis revealed the bypass tube was damaged, and the button valve was torn correctly but was dislodged in the housing.The sheath assembly was removed from the closure system.The sheath was forcefully removed from the housing to dimensionally test the button valve.The button valve was dimensionally tested and the outer diameter measured 15.4mm which was below the lower specification limit of 15.7mm.The width of the valve measured 3.66mm which is just above the specification limit.A device history record review was performed and there were no relevant findings.Based on the customer report and the sample received, the root cause is supplier related.Manufacturing was contacted as part of this investigation to confirm this issue is supplier related.Further investigation has been initiated under teleflex quality systems to evaluate this issue.

Brand Name
MANTA 14F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23255220
Report Number3010252479-2025-00099
Device Sequence Number10441366
Product Code MGB
UDI-Device Identifier00856279007079
UDI-Public(01)00856279007079(11)250311(17)260911(10)73C2500437(21)
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2026
Device Catalogue Number2156
Device Lot Number73C2500437
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2025
Supplement Date Received by Manufacturer10/27/2025
Initial Report FDA Received Date10/09/2025
Supplement Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown